Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 7, 2004, 5:18 AM CDT for Noxubee County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 5:18 AM CDT (10:18 UTC)
- Expired
- Jun 7, 2004, 7:15 AM CDT
- In force
- 117 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 87 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 071022 FFWJAN MSC103-071215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 518 AM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 715 AM CDT * AT 515 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM JUST WEST OF BROOKSVILLE TO MACON TO SHUQUALAK...MOVING EAST AT 15 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF NEARLY 3 INCHES HAS FALLEN SINCE 3 AM BETWEEN MACON AND SHUQUALAK WITH UP TO 4 INCHES POSSIBLE AT A FEW SPOTS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE BEFORE THE RAINS BEGIN TAPERING OFF BY 630 AM FROM THE WEST. VERY HEAVY RAIN FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3326 8879 3298 8878 3295 8836 3329 8830 $$
1 follow-up statement
000 WGUS74 KJAN 071241 FFSJAN MSC103-071300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 732 AM CDT MON JUN 7 2004 FLASH FLOOD WARNING EXPIRED AT 720 AM FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI AT 725 AM...RADAR INDICATED THAT HEAVY RAINFALL HAD MOVED EAST AND HAD ENDED IN THE NOXUBEE COUNTY AREA. ESTIMATIONS FROM THE RADAR SHOWED FROM 3 TO 6 INCHES OF RAIN OCCURRED SINCE 3 AM ACROSS MUCH OF THE AREA FROM MASHULAVILE AND PAULETTE WHICH INCLUDES THE REGION BETWEEN MACON AND SHUQUALAK. IF YOU HAVE EXPERIENCED ANY FLOODING...PLEASE RELAY YOUR REPORTS TO THE NEAREST LAW ENFORCEMENT OR CIVIL DEFENSE AGENCY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:30 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 7, 2:30 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 AM CDT MON JUN 7 2004 .SYNOPSIS...A WEAK WAVE WITH GOOD PVA OVER THE NORTHERN PORTION OF THE FORECAST AREA...ALONG WITH A MODERATELY STRONG THETA-E RIDGE AND SOME INSTABILITY...HAS LED TO SOME NOCTURNAL SHOWERS AND THUNDERSTORMS EARLY THIS MORNING. HIGH PW VALUES IN THE SOUNDING DATA FROM 00Z INDICATE THAT THERE IS HIGH ENOUGH MOISTURE CONTENT AVAILABLE IN THE ATMOSPHERE TO PRODUCE LOCALLY HEAVY RAINS IN THE AREAS AFFECTED BY THE SHOWER AND THUNDERSTORM ACTIVITY. ELSEWHERE...THINGS ARE QUIET. && .DISCUSSION... EXPECT THE WAVE TO MOVE OFF TO THE EAST BY MID MORNING WITH MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHUTTING OF AS SHORT WAVE RIDGING IN AN ENTRENCHED SOUTHERLY FLOW BUILDS IN FOR THE REMAINDER OF THE DAY. AS THE RIDGE APPROACHES FROM THE SOUTHWEST THIS MORNING...SKIES SHOULD BEGIN TO CLEAR OUT SOME. HOWEVER...SCATTERED THUNDERSTORMS SHOULD REDEVELOP IN THE AFTERNOON. MODEL SOUNDINGS INDICATE CAPE VALUES BETWEEN 1000 J/KG AND 3000 J/KG DURING THE AFTERNOON PERIOD AND PW VALUES AROUND 1.6 INCHES. A WEAK THETA-E RIDGE IS EXPECTED TO SET UP ALONG THE INTERSTATE 20 CORRIDOR. GIVEN THE GOOD INSTABILITY...BUT SOMEWHAT LIMITED MOISTURE SUPPLY (ALONG WITH THE SHORT WAVE MID LEVEL RIDGING) AM HESITANT TO GO ANY HIGHER THAN LOW END...SCATTERED POPS FOR THIS AFTERNOON. AT ANY RATE...THE CONVECTIVE ACTIVITY SHOULD END AROUND SUNSET AS DAY TIME HEATING IS LOST. OVERNIGHT...FOR FORMATION SHOULD BE LIMITED. ANTICIPATED BL MOISTURE PROFILES SHOULD REMAIN BELOW 90 PERCENT IN MOST AREAS. HOWEVER...IN AREAS THAT HAVE RECEIVED AFTERNOON CONVECTION...FOG FORMATION WILL PROBABLY OCCUR AS SKIES CLEAR. ON TUESDAY...EXPECTING SIMILAR CONDITIONS TO THOSE FROM TODAY...ONLY WITH SLIGHTLY HIGHER POPS. EXPECT FOCUSES OF AFTERNOON CONVECTION TO BE ALONG THE MISSISSIPPI RIVER AND ALSO ALONG THE STATE LINE OF MISSISSIPPI WITH ALABAMA. THE CONVECTION ALONG THE WESTERN BOUNDARY WILL BE MOSTLY DUE TO AN INCREASE IN MOISTURE FLUX FROM THE GULF (ADVECTING INTO EASTERN TEXAS AND LOUISIANA) COUPLED WITH AFTERNOON INSTABILITY. THE CONVECTION ALONG THE EASTERN BOUNDARY WILL BE MOSTLY DUE TO THETA-E RIDGING AND INSTABILITY. GIVEN A MORE ABUNDANT MOISTURE PROFILE IN THE WESTERN AREAS...THINK THAT THE MAJORITY OF THE ACTIVITY WILL OCCUR THERE. ONE THING THAT WILL PROBABLY INHIBIT SOME OF THE CONVECTION WILL BE THE ABSENCE OF ANY SHORTWAVES MOVING THROUGH THE AREA. ON TUESDAY NIGHT...EXPECT THE CONVECTION TO DIE OUT AROUND SUNSET. THE MAIN MOISTURE PLUME OVER THE WEST SHOULD REMAIN OVER THE ARK-LA-TEX AS A LOW PRESSURE CENTER IN THE MIDDLE LEVELS BEGINS TO MOVE OFF TO THE NORTH...WITH LITTLE EASTWARD PROGRESSION. ON WEDNESDAY...A DIRTY SHORT WAVE RIDGE SHOULD MOVE OVER THE AREA AGAIN AND HELP SUPPRESS SOME OF THE AFTERNOON CONVECTION. HOWEVER...THE AFOREMENTIONED AREA OF LOW PRESSURE WILL BEGIN TO MOVE INTO MIDDLE MISSISSIPPI RIVER VALLEY AND SOME OF THE MOISTURE THAT ADVECTS NORTHWARD ALONG THE EASTERN FLANK OF THE SYSTEM COULD MAKE IT INTO THE DELTA DURING THE AFTERNOON. WEDNESDAY NIGHT...THERE IS A POSSIBILITY THAT THE WESTERN AREAS COULD GET GRAZED BY A PASSING MCS AS IT MOVES NORTHEASTWARD FROM CENTRAL LOUISIANA. ANTICIPATED SHEAR AND INSTABILITY PROFILES SUGGEST MORE A MULTICELLULAR ENVIRONMENT OF NONSEVERE THUNDERSTORMS. CONVECTION ON THURSDAY AFTERNOON IS EXPECTED TO BE MOSTLY CONCENTRATED IN THE NORTH AS THE MCS MOVES THROUGH THE NORTHERN AREAS. AFTER IT MOVES THROUGH LATE IN THE AFTERNOON...EXPECT THE BERMUDA HIGH TO BEGIN TO REINTENSIFY OVER THE AREA AS THE RIDGE AXIS BUILDS WESTWARD AND INTO MISSISSIPPI. THIS SHOULD HELP KEEP THE AREA MOSTLY STABLE AND DRY THROUGH SATURDAY. THE MODELS DO PICK UP ON ANOTHER WAVE MOVING UP FROM THE SOUTHWEST ON SUNDAY. IF THIS PANS OUT...SUNDAY COULD BE A STORMY DAY WITH MOSTLY STRONG (NONSEVERE THUNDERSTORMS). MODELS SHOW A PRETTY MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA. WITH ANTICIPATED L.I. VALUES OF -6...INSTABILITY SHOULD NOT BE A PROBLEM. DEEP LAYER SHEAR SHOULD BE AROUND 30 KTS...WHICH IS SLIGHTLY LESS THAN THE DESIRED VALUE OF 40 KTS NEEDED FOR SUPERCELLULAR DEVELOPMENT. HOWEVER...LOW LEVEL SHEAR SHOULD BE PRETTY GOOD WITH 25 KTS AT 850 MB. KEEP IN MIND THAT...THIS IS DAY 7 AND THE MODELS WILL PROBABLY DO A FLIP FLOP OR TWO BETWEEN NOW AND THEN. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 68 87 67 / 30 20 40 20 MERIDIAN 85 66 87 66 / 40 20 30 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 18/HENRY
Hazardous weather outlook, Jun 7, 3:33 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 333 AM CDT MON JUN 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 080833- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 333 AM CDT MON JUN 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...FLOODING... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF NORTHEAST MISSISSIPPI BEFORE MIDDAY...MAINLY EAST OF A LINE FROM EUPORA TO LOUISVILLE TO DEKALB. A VERY MOIST AIRMASS AND DEPARTING MID LEVEL DISTURBANCE WILL MAINTAIN THE POTENTIAL OF BRIEF HEAVY RAIN THROUGH THE MORNING HOURS. THESE STORMS WILL HAVE THE POTENTIAL TO DUMP A QUICK 1 TO 2 INCHES OF RAIN AND CAUSE PONDING ON ROADS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY NIGHT...JUNE 13TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:20 AM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jun 7, 9:18 AM CDT | Flash Flood Warning | JAN | Clay, Lowndes | 2 hr |
| Jun 7, 6:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 34 min |
| Jun 7, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 62 min |
| Jun 7, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 15 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.